Alert archive / Louisiana / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 95, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Apr 11, 2012, 2:21 PM CDT for Livingston Parish, Saint John the Baptist Parish, Tangipahoa Parish, Louisiana. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 11, 2012, 2:21 PM CDT (19:21 UTC)
- Expired
- Apr 11, 2012, 2:45 PM CDT
- In force
- 24 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
Counties Livingston Parish, LA, Saint John the Baptist Parish, LA, Tangipahoa Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 7.4 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 638 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 1019 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
317
WUUS54 KLIX 111921
SVRLIX
LAC063-095-105-111945-
/O.NEW.KLIX.SV.W.0095.120411T1921Z-120411T1945Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
221 PM CDT WED APR 11 2012
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL LIVINGSTON PARISH IN SOUTHEAST LOUISIANA...
NORTHEASTERN ST. JOHN THE BAPTIST PARISH IN SOUTHEAST LOUISIANA...
SOUTH CENTRAL TANGIPAHOA PARISH IN SOUTHEAST LOUISIANA...
* UNTIL 245 PM CDT
* AT 219 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED 6 MILES SOUTH OF PONCHATOULA...OR 11 MILES SOUTH
OF HAMMOND...AND MOVING SOUTHEAST AT 20 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DESTRUCTIVE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY
INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 3030 9028 3020 9041 3014 9042 3012 9052
3017 9053 3020 9046 3026 9044 3028 9041
3030 9044 3031 9043 3034 9048 3029 9056
3039 9059 3046 9040
TIME...MOT...LOC 1921Z 337DEG 17KT 3034 9045
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 11, 12:43 PM CDT, 1 hour 38 minutes earlier.
Area forecast discussion, Apr 11, 12:43 PM CDT, 1 hour 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1243 PM CDT WED APR 11 2012
.AVIATION...
A WEAK COLD FRONT WILL CONTINUE TO MOVE THROUGH THE AREA THIS
AFTERNOON AND EVENING. EXPECT VFR CONDITIONS TO BE THE RULE...BUT
THE FRONT COULD SPARK OFF SOME ISOLATED CONVECTION IN THE AREA. IF
ANY CONVECTION THREATENS A TERMINAL...AN AMENDMENT WILL BE MADE.
HOWEVER...GIVEN THE LOW PROBABILITY...HAVE LEFT CONVECTION OUT OF
THE FORECAST. THERE COULD BE SOME FOG DEVELOPMENT AT KHUM AROUND
08-12Z TONIGHT. IFR CONDITIONS MAY DEVELOP WITH THIS FOG FOR A
BRIEF PERIOD. 32
&&
.PREV DISCUSSION... /ISSUED 826 AM CDT WED APR 11 2012/
UPDATE...
SOUNDING DISCUSSION...
NO PROBLEMS WITH THE FLIGHT THIS MORNING. INCREASINGLY MOIST AND
VERY UNSTABLE THIS MORNING WITH AN LI OF -6.0 AND A PW OF 1.20
INCHES. AS A RESULT SHOWERS AND THUNDERSTORMS WILL LIKELY
DEVELOPMENT IN COMBINATION WITH A FRONTAL BOUNDARY DRIFTING
SOUTHWARD. WEAK SHEAR IN PLACE SO NO SEVERE WEATHER EXPECTED. A
MODERATE...PREDOMINATE NORTHWESTERLY FLOW IN PLACE FROM THE SURFACE
UP THROUGH THE UPPER LEVELS. A STEEP INVERSION IN PLACE BETWEEN
THE SURFACE AND 400 FEET WITH TEMPERATURES RANGING FROM AROUND 60
TO NEAR 70 DEGREES.
PREV DISCUSSION... /ISSUED 424 AM CDT WED APR 11 2012/
SHORT TERM...
A FRONTAL BOUNDARY IS CURRENTLY SITUATED ACROSS SOUTH CENTRAL
MISSISSIPPI. THIS FRONT WILL CONTINUE TO SLOWLY SAG SOUTHWARD
TODAY. THIS WILL BE THE FOCUS FOR SHOWER AND THUNDERSTORM
DEVELOPMENT TODAY. CONVECTION STRUGGLED YESTERDAY TO GET INTO THE
AREA BUT TODAY IT LOOKS LIKE SCATTERED SHOWERS AND THUNDERSTORMS
SHOULD DEVELOP THIS AFTERNOON ACROSS THE FORECAST AREA. HIGHER
INSTABILITY VALUES WILL BE OVER THE AREA AND COMBINE THAT WITH A
FRONTAL BOUNDARY DRAPED OVER THE AREA CONVECTION SHOULD HAVE AN
EASIER TIME GETTING GOING TODAY. NOT EXPECTING SEVERE
THUNDERSTORMS TOADY DUE TO THE LACK OF SHEAR AND LACK OF UPPER
LEVEL FORCING. THUNDERSTORMS SHOULD BEGIN TO WEAKEN AS WE LOSE THE
HEATING OF THE DAY THIS EVENING. THE FRONTAL BOUNDARY SAGS
SOUTHWARD AND DRIER AIR BEGINS TO FILTER IN THURSDAY AND FRIDAY.
EXPECT COOLER TEMPERATURES THURSDAY NIGHT THROUGH SATURDAY.
LONG TERM...
THE LONG RANGE STILL LOOKS TO BE ON TRACK WITH ALL MODELS PRETTY
MUCH ON THE SAME PAGE THROUGH EARLY NEXT WEEK. HIGH PRESSURE WILL
SLIDE EASTWARD THIS WEEKEND ALLOWING FOR DEEP LAYER SOUTHERLY
FLOW. A STRENGTHENING LOW PRESSURE SYSTEM OVER THE CENTRAL PLAINS
IN CONJUNCTION WITH STRONG HIGH PRESSURE TO THE EAST WILL RESULT IN
A STRONG PRESSURE GRADIENT OVER THE REGION SATURDAY AND SUNDAY.
EXPECT SOME STOUT WINDS ACROSS THE FORECAST AREA THIS WEEKEND AND
LASTING INTO MONDAY. EXPECT THE REGION TO STAY DRY THROUGH THE
WEEKEND. THE NEXT SYSTEM COMES ON BOARD LATE MONDAY INTO TUESDAY.
THIS LOOKS TO BE THE NEXT CHANCE FOR WIDESPREAD SHOWERS AND
THUNDERSTORMS. THIS SYSTEM WILL NEED TO BE WATCHED CLOSELY FOR THE
POTENTIAL FOR SEVERE WEATHER ACROSS THE SOUTH. 13/MH
AVIATION...
MAINLY VFR CONDITIONS ARE EXPECTED THROUGH THURSDAY MORNING.
HOWEVER...PATCHY FOG MAY RESULT IN A BRIEF PERIOD OF PRIMARILY MVFR
VSBY 3-5SM PRIOR TO AND AROUND DAYBREAK TODAY. MODELS INDICATE A
THREAT OF CONVECTION THIS AFTERNOON IN THE VICINITY OF A WEAK
FRONTAL BOUNDARY THAT WILL WORK ITS WAY SOUTH INTO THE AREA TODAY
BEFORE BECOMING NEARLY STATIONARY. THIS WILL RESULT IN A PROB30 TSRA
IN THE TAFS FOR THE AFTERNOON HOURS. PATCHY FOG WILL AGAIN BE
POSSIBLE LATER TONIGHT AND EARLY THURSDAY MORNING. 11
MARINE...
GENERALLY LIGHT AND RATHER VARIABLE WINDS WILL PREVAIL ACROSS THE
COASTAL WATERS AGAIN TODAY. A WEAK COLD FRONT WILL PUSH INTO THE
NORTH GULF TONIGHT WITH LIGHT TO MODERATE OFFSHORE FLOW DEVELOPING
IN ITS WAKE. WINDS WILL SHIFT BACK TO THE SOUTHEAST LATE THURSDAY
AND THURSDAY NIGHT. MODERATE TO STRONG ONSHORE FLOW WILL BEGIN TO
DEVELOP ON FRIDAY AND THEN PREVAIL THROUGH THE WEEKEND AS A RESULT OF A
TIGHTENING PRESSURE GRADIENT BETWEEN DEVELOPING LOW PRESSURE IN THE
PLAINS AND HIGH PRESSURE OFF THE SOUTHEAST COAST. 11
DECISION SUPPORT...
DSS CODE...BLUE
DEPLOYED...NONE
ACTIVATION...NONE
ACTIVITIES...MONITORING ONGOING RIVER FLOODING.
DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED = FULL ENGAGEMENT FOR MODERATE TO HIGH RISK SVR AND/OR
DIRECT TROPICAL THREATS; EVENTS OF NATIONAL SIGNIFICANCE
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 79 51 79 56 / 30 20 10 10
BTR 84 57 80 60 / 30 20 10 10
ASD 83 53 78 60 / 30 20 10 10
MSY 83 61 78 64 / 30 20 10 10
GPT 82 54 76 60 / 30 20 10 10
PQL 82 51 77 57 / 30 20 10 10
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&Hazardous weather outlook, Apr 11, 11:05 AM CDT, 3 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1105 AM CDT WED APR 11 2012 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-121615- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 1105 AM CDT WED APR 11 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON. THE THUNDERSTORM ACTIVITY IS EXPECTED TO REMAIN WELL BELOW SEVERE LIMITS...BUT COULD PRODUCE OCCASIONAL LIGHTNING STRIKES...BRIEF HEAVY DOWNPOURS...AND WINDS GUSTING TO 35 MPH. MINOR RIVER FLOODING IS OCCURRING ON THE LOWER ATCHAFALAYA RIVER. PLEASE REFER TO THE LATEST RIVER FLOOD WARNINGS AND STATEMENTS FOR ADDITIONAL DETAILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE OF THUNDERSTORMS ON TUESDAY. A FEW STRONGER THUNDERSTORMS WILL BE POSSIBLE...BUT THE RISK OF ORGANIZED SEVERE WEATHER IS LOW AT THIS TIME. REFER TO THE LATEST FLOOD STATEMENTS REGARDING MINOR RIVER FLOODING OCCURRING ON THE LOWER ATCHAFALAYA RIVER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 32
In the hours before
Special weather statement, Apr 11, 1:59 PM CDT, 22 minutes before
LAZ050-072-111930- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 159 PM CDT WED APR 11 2012 ...STRONG THUNDERSTORM MOVING SOUTH AFFECTING LIVINGSTON PARISH... SOUTHERN TANGIPAHOA PARISH... AT 156 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM NEAR HAMMOND...OR ABOUT 3 MILES NORTHEAST OF SPRINGFIELD...MOVING SOUTH AT 15 MPH. THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... SPRINGFIELD...PONCHATOULA AND KILLIAN THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING...PEA TO DIME SIZE HAIL...AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 11, 2:18 PM CDT | Special Marine Warning | LIX | 27 min | |
| Apr 11, 3:20 PM CDT | Severe Thunderstorm Warning | LIX | Tangipahoa | 25 min |
| Apr 11, 4:26 PM CDT | Special Marine Warning | LIX | 64 min | |
| Apr 11, 4:56 PM CDT | Special Marine Warning | LIX | 49 min | |
| Apr 11, 6:58 PM CDT | Special Marine Warning | LIX | 47 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.